Asy. Mackie et J. Gobin, REVIEW OF THE GENUS JOHNSTONIA-QUATREFAGES, 1866 (POLYCHAETA, MALDANIDAE), WITH A DESCRIPTION OF A NEW SPECIES FROM TRINIDAD, WEST-INDIES, Zoologica scripta, 22(3), 1993, pp. 229-241
In the interests of nomenclatural stability it is proposed that Johnst
onia Quatrefages, 1866 (Polychaeta, Maldanidae) be conserved relative
to its senior homonym Johnstonia Quatrefages, 1849 (Polychaeta, Nereid
ae) and its coexistent junior homonym Johnstonia Basir, 1956 (Nematoda
, Thelastomatidae). Type material of all species previously assigned t
o Johnstonia Quatrefages, 1866 is re-examined and a new species from T
rinidad described. All three valid species (J. clymenoides Quatrefages
, 1866; J. knysna Day, 1955; J. duplicata sp. n.) are described and fi
gured in detail. An unnamed fourth species is known only from fragment
s collected off West Africa, and Johnstonia gracilis Kinberg, 1867 is
newly synonymised with Euclymene oerstedii (Claparede, 1863).